Complications from the steriods

Of course many people were asking me how I was. Asking me if I was feeling better and better everyday. Unfortunately I was feeling weaker and weaker everyday. After starting the dexamethasone again my blood pressure became more normal and the neasea went away however the exhaustion did not get better. I was sleeping 18 to 20 hours a day. The weakness was also getting worse. My legs and arms were weakening by the day. I had great difficultly lifting myself out of a chair and stepping up a 8 inch stair, similar to the stairs outside my parents house, was impossible without help from someone or at all.

Since stating the steriod again my face, chin and neck had started to swell a great deal. My appearance was disgusting but I thought the swelling was normal. I had an appointment with the surgeon on March 17th I was hoping to bring up all the issues I was experienceing and see if they were normal. My concerns became so concerning that on March 3rd I called the sugeon’s office to prep them with my condition before my appointment. I called the surgion’s office and talked to the nurse who happened to have one of the surgeon looking over her shoulder. I discribed my weakness and fatigue. We also discussed the swelling of my face, neck and shoulders. The surgeon advised me to either see my primary care that day or go to Mercy Hospital Emergency Room that day. Dad and I left for Mercy ER at around 4pm.

When I arrived at the ER I got a phone call from the surgeon. He was calling to check to see when I was arriving at the ER. Shortly after getting checked into a room in the ER the surgeon showed up. He took one look at me and knew what was going on. He asked me to sit on the side of the bed and stand without using my arms or hands. Impossible for me. He started discussing Cushing’s Syndrome and Edema and he was also discussing the possibility that these were a complication of the steriods with the ER Doctor and myself. To my surprise he was going to admit me to the hospital to deal with possible complications of the steriods. When I was admitted to the hospital they took my weight. I had lost 20 lb from the time I had started with the aneurysm repair procedure. Although I don’t know I beleive a majority of the 20 pounds is muscle tone.

At around midnight I was given a bag lunch because I hadn’t eaten dinner and moved to a room on the 7th floor. After getting settled it was decided that I was on the wrong floor to monitor my heart rate which was beating at an above normal rate. At around 2 am I was moved to the other end of the 7th floor where they could keep better track of my heart rate.

In the morning there was another surprise. I had developed Diabetes Type 2 with the steriods use. I was in need of insulin. So the concerns I was being told I was dealing with as complications of the steriods was Cushing’s syndrome, edema, type 2 diabetes  and a high heart rate. Wow, this was great.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s